Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 106, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 1, 2008, 3:20 PM CDT for Hardin County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 1, 2008, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, TN
The radar
The Memphis radar (KNQA), 158 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 012021
FFWMEG
TNC071-012315-
/O.NEW.KMEG.FF.W.0106.080601T2020Z-080601T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 615 PM CDT
* AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORRIS
CHAPEL AND SALTILLO.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3541 8820 3539 8819 3539 8811 3540 8809
3540 8802 3532 8800 3530 8797 3518 8798
3518 8837 3542 8836
TIME...MOT...LOC 2020Z 180DEG 0KT 3532 8823
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 11:13 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 1, 11:13 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1113 AM CDT SUN JUN 1 2008 .DISCUSSION...SURFACE ANALYSIS THIS MORNING INDICATES A QUASI- STATIONARY BOUNDARY LOCATED FROM KENTUCKY BACK THROUGH MISSOURI AN INTO THE CENTRAL AND SOUTHERN PLAINS. VISIBLE SATELLITE/REGIONAL WSR-88D TRENDS INDICATE AN MCS PRESENT ACROSS EASTERN OKLAHOMA. ACROSS THE MID SOUTH...TEMPERATURES WERE PRIMARILY IN THE 80S WITH MOSTLY SUNNY TO PARTLY SUNNY SKIES. SHORT TERM CONVECTIVE ANALYSIS/MODEL SOUNDINGS INDICATE PULSE TYPE THUNDERSTORMS CAPABLE OF DAMAGING WINDS/LARGE HAIL. ONGOING FORECAST ON TRACK AT THIS TIME AND THINK BEST CHANCE FOR CONVECTIVE ACTIVITY SHOULD BE FROM MID AFTERNOON INTO THE EARLY EVENING HOURS...ESPECIALLY ACROSS THE SOUTHWEST HALF OF THE FORECAST AREA. NO CHANGES PLANNED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 314 AM CDT SUN JUN 1 2008/ DISCUSSION... THUNDERSTORMS WERE FIRING EARLY THIS MORNING OVER THE OZARKS AND MIDDLE TN. THESE THUNDERSTORMS WERE EMBEDDED IN NORTHWEST FLOW...AROUND THE PERIPHERY OF A 500MB HEIGHT RIDGE CENTERED OVER SOUTHWEST TX AT 5930M. THE THUNDERSTORMS APPEARED TO BE ANCHORED ALONG A AN ELEVATED LOW LEVEL FRONT...ORIENTED ROUGHLY PARALLEL TO THE MID LEVEL FLOW. 00Z LZK SOUNDING SHOWED A PRONOUNCED WARM LAYER FROM 550MB THROUGH 850 MB...EFFECTIVELY CAPPING DEEP CONVECTION. THIS WARM LAYER WAS ABSENT ON THE 00Z SGF SOUNDING. THE UPPER LEVEL PATTERN SHOULD AMPLIFY TODAY. THE SUBTROPICAL HEIGHT RIDGE WILL BUILD NORTH UP THE CONTINENTAL DIVIDE...WHILE DOWNSTREAM HEIGHTS LOWER OVER THE EASTERN U.S.. THIS WILL PLACE THE MIDSOUTH UNDER WEAKER CONVECTIVE CAPPING AND SLIGHTLY STRONGER FLOW ALOFT. FOR THIS MORNING...EXPECT A FEW OF THUNDERSTORMS OVER THE MO OZARKS TO MOVE INTO NORTHERN PORTIONS OF THE MIDSOUTH. AS SURFACE HEATING BUILDS AND UPPER LEVEL FLOW STRENGTHENS...EXPECT ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT OVER THE REMAINDER OF THE MIDSOUTH DURING THE AFTERNOON. PULSE SEVERE STORMS WILL BE POSSIBLE... WITH CAPES IN EXCESS OF 2000 J/KG AND WEAK DIRECTIONAL SHEAR. NAM AND GFS MOS GUIDANCE DIFFER GREATLY ON SECOND PERIOD POPS... RANGING FROM NO MENTION AT ALL TO LIKELY. REALITY LIKELY LIES SOMEWHERE IN BETWEEN. 00Z GFS BRINGS AN MCS FROM SOUTHERN MO INTO THE MIDSOUTH THIS EVENING. 00Z NAM LIKEWISE DEVELOPS AN MCS...BUT MUCH LATER...ON MONDAY MORNING LATE. THE GFS DEVELOPMENT OF THE MCS EARLY ON APPEARS TO BE HEAVILY INFLUENCED BY A MESOSCALE 250MB DIVERGENCE MAXIMUM. THESE FEATURES CAN CHANGE QUITE A BIT FROM RUN TO RUN. A LITTLE DIFFICULT TO HANG LIKELY POPS FOR TONIGHT BASED ON THIS AND WILL THUS AIM FOR A COMPROMISE CLOSER TO THE 00Z NAM. UPPER LEVEL FLOW BECOMES ZONAL AND SLIGHTLY FAST FOR EARLY JUNE... AS THE MID LEVEL HEIGHT RIDGE CENTER DROPS TO NORTHERN MEXICO IN THE MIDWEEK. SOUTHERLY SURFACE WINDS OVER THE MIDSOUTH SHOULD RESPOND TO THE FASTER FLOW ALOFT...KEEPING DEWPOINTS AND OVERNIGHT TEMPS UP. POPS BECOME MORE OF A CHALLENGE IN MIDWEEK...WITH THE TIMING OF SUBTLE EMBEDDED SHORTWAVES DIFFICULT TO PIN DOWN. GFS KEEPS THE LOW LEVEL BAROCLINIC ZONE TO THE NORTH OF THE MIDSOUTH...WILL THUS KEEP POPS BELOW MENTIONABLE LEVELS OVER MOST AREAS. THE GFS AND ECMWF REMAIN CONSISTENT IN DROPPING A HIGH AMPLITUDE LONGWAVE TROF INTO THE ROCKY MOUNTAIN REGION ON THURSDAY...WHICH WILL ALLOW THE UPPER LEVEL SUBTROPICAL HEIGHT RIDGE TO BUILD INTO THE SOUTHEAST STATES. RAIN CHANCES WILL BE LIMITED UNTIL SOME WEAKENING OF THE UPPER RIDGE OCCURS FRIDAY AND SATURDAY. LATE WEEK TEMPS WILL REMAIN WELL ABOVE NORMAL...WITH AFTERNOON HEAT INDICES LIKELY TOPPING 100 DEGREES OVER PORTIONS OF THE MIDSOUTH. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 91 72 91 74 / 30 30 30 10 MKL 88 67 88 69 / 30 30 30 10 JBR 89 68 90 71 / 30 30 30 10 TUP 89 69 89 70 / 30 40 30 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 1, 4:29 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 429 AM CDT SUN JUN 1 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 429 AM CDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE MIDSOUTH TODAY. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE PEAK PERIOD FOR SEVERE THUNDERSTORM DEVELOPMENT SHOULD BE IN THE MID TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY WILL SEE A SLIGHT RISK OF SEVERE WEATHER...PRIMARILY NORTH OF INTERSTATE 40. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. FRIDAY WILL ALSO SEE A SLIGHT RISK OF SEVERE THUNDERSTORMS...MOSTLY LIKELY NORTH OF INTERSTATE 40. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH LATE SUNDAY EVENING...AND AGAIN ON MONDAY. PWB
In the hours before
Special weather statement, Jun 1, 2:15 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 215 PM CDT SUN JUN 1 2008 TNZ052>054-011945- HENDERSON TN-MADISON TN-CHESTER TN- 215 PM CDT SUN JUN 1 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... EAST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF MIFFLIN AT 215 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHESTER...HENDERSON AND MADISON COUNTIES...INCLUDING THE CITIES OF HENDERSON AND LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 245 PM CDT.
Special weather statement, Jun 1, 2:53 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT SUN JUN 1 2008 TNZ049-050-089-012030- FAYETTE TN-HAYWOOD TN-TIPTON TN- 253 PM CDT SUN JUN 1 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 17 MILES WEST OF DANCYVILLE AT 253 PM CDT... MOVING EAST AT 29 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE...HAYWOOD AND TIPTON COUNTIES...INCLUDING THE CITY OF BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, Jun 1, 3:03 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT SUN JUN 1 2008 TNZ053>055-092-012030- DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN- 303 PM CDT SUN JUN 1 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN DECATUR COUNTY IN TENNESSEE... EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE... NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF SARDIS AT 303 PM CDT... MOVING EAST AT 29 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHESTER...DECATUR...HARDIN AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, Jun 1, 3:13 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CDT SUN JUN 1 2008 MSZ007-012045- TUNICA MS- 313 PM CDT SUN JUN 1 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF TUNICA AT 313 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jun 1, 3:14 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CDT SUN JUN 1 2008 MSZ013-012045- LAFAYETTE MS- 314 PM CDT SUN JUN 1 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BURGESS AT 314 PM CDT...MOVING EAST AT 21 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jun 1, 3:15 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT SUN JUN 1 2008 ARZ058-012045- PHILLIPS AR- 315 PM CDT SUN JUN 1 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF MARVELL AT 315 PM CDT... MOVING EAST AT 21 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PHILLIPS COUNTY...INCLUDING THE CITIES OF MARVELL AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:54 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 21 min |
| Jun 1, 12:02 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 43 min |
| Jun 1, 12:25 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Jun 1, 4:02 PM CDT | Flash Flood Warning | MEG | Chester, Henderson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.